Acta Mathematica Hungarica

, Volume 99, Issue 3, pp 203–208 | Cite as

Positive linear operators which preserve x2

  • J. P. King
Article

Abstract

A sequence of positive linear operators which approximate each continuous function on [0,1] while preserving the functione2(x) =x2 is presented. Quantitative estimates are given and are compared with estimates of approximation by Bernstein polynomials. Connections with summability are discussed.

Bernstein polynomials positive linear operators approximation summability 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. P. Agnew, Euler transformations, Amer. J. Math., 66 (1944), 313-338.MATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    F. Altomare and M. Campiti, Korovkin-type Approximation Theory and Its Applications, de Gruyter (New York, 1994).MATHGoogle Scholar
  3. [3]
    R. A. DeVore, The Approximation of Continuous Functions by Positive Linear Operators, Lecture Notes in Mathematics 293, Springer-Verlag (New York, 1972).MATHGoogle Scholar
  4. [4]
    J. P. King and J. Swetits, Positive linear operators and summability, Austral. Math. Soc. Jour., 11 (1970), 281-290.MATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    P. P. Korovkin, Linear Operators and Approximation Theory, Hindustan Publ. Corp. (Delhi, 1960).Google Scholar
  6. [6]
    Wuyts-Torfs, On a generalization of the Euler limit method, Simon Stevin, 33 (1959), 27-33.MATHMathSciNetGoogle Scholar

Copyright information

© Kluwer Academic Publishers/Akadémiai Kiadó 2003

Authors and Affiliations

  • J. P. King
    • 1
  1. 1.Department Of MathematicsLehigh UniversityBethlehem

Personalised recommendations